0
RESEARCH PAPERS

Dynamics of Asymmetric Nonconservative Systems

[+] Author and Article Information
D. J. Inman

Department of Mechanical and Aerospace Engineering, State University of New York at Buffalo, Buffalo, N.Y. 14260

J. Appl. Mech 50(1), 199-203 (Mar 01, 1983) (5 pages) doi:10.1115/1.3166991 History: Received March 01, 1982; Online July 21, 2009

Abstract

This work examines a linear, asymmetric lumped parameter system. Results on the qualitative behavior of a certain subclass of such systems are presented. In particular, necessary and sufficient conditions for the existence of a linear transformation that transforms an asymmetric system into an equivalent symmetric system are derived. Results on the stability and instability of such systems are presented and stated in terms of the original asymmetric system’s coefficient matrices. This work is compared with that of other authors and numerical examples illustrating the utility and correctness of the results are presented.

Copyright © 1983 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In